Optimization Letters

, Volume 12, Issue 1, pp 87–102 | Cite as

Modified inertial Mann algorithm and inertial CQ-algorithm for nonexpansive mappings

  • Q. L. Dong
  • H. B. Yuan
  • Y. J. ChoEmail author
  • Th. M. Rassias
Original Paper


In this article, we first introduce a modified inertial Mann algorithm and an inertial CQ-algorithm by combining the accelerated Mann algorithm and the CQ-algorithm with the inertial extrapolation, respectively. This strategy is intended to speed up the convergence of the given algorithms. Then we established the convergence theorems for two provided algorithms. For the inertial CQ-algorithm, the conditions on the inertial parameters are very weak. Finally, the numerical experiments are presented to illustrate that the modified inertial Mann algorithm and inertial CQ-algorithm may have a number of advantages over other methods in computing for some cases.


Nonexpansive mapping Inertial extrapolation CQ-algorithm The inertial Mann algorithm Mann algorithm The accelerated Mann algorithm 



Supported by National Natural Science Foundation of China (No. 61379102) and Open Fund of Tianjin Key Lab for Advanced Signal Processing (No. 2016ASP-TJ01). Also, the third author was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Science, ICT and future Planning (2014R1A2A2A01002100). The authors would like to thank three anonymous referees for their careful reading of an earlier version of this paper and constructive suggestions. In particular, one referee gave us very valuable comments on the numerical experiments, which enabled us to improve the paper greatly.


  1. 1.
    Bauschke, H.H., Combettes, P.L.: Convex Analysis and Monotone Operator Theory in Hilbert Spaces. Springer, Berlin (2011)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bauschke, H.H., Borwein, J.M.: On projection algorithms for solving convex feasibility problems. SIAM Rev. 38, 367–426 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chen, P., Huang, J., Zhang, X.: A primal-dual fixed point algorithm for convex separable minimization with applications to image restoration. Inverse Probl. 29, 025011, 33 (2013)Google Scholar
  4. 4.
    Picard, E.: Memoire sur la theorie des equations aux derivees partielles et la methode des approximations successives. J. Math. Pures et Appl. 6, 145–210 (1890)zbMATHGoogle Scholar
  5. 5.
    Halpern, B.: Fixed points of nonexpanding maps. Bull. Am. Math. Soc. 73, 957–961 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    He, S., Yang, C.: Boundary point algorithms for minimum norm fixed points of nonexpansive mappings. Fixed Point Theroy Appl. 2014, 56 (2014)CrossRefzbMATHGoogle Scholar
  7. 7.
    Yang, C., He, S.: General alternative regularization methods for nonexpansive mappings in Hilbert spaces. Fixed Point Theroy Appl. 2014, 203 (2014)CrossRefzbMATHGoogle Scholar
  8. 8.
    Krasnoselskii, M.A.: Two remarks on the method of successive approximations. Usp. Mat. Nauk 10, 123–127 (1955)MathSciNetGoogle Scholar
  9. 9.
    Mann, W.R.: Mean value methods in iteration. Proc. Am. Math. Soc. 4, 506–510 (1953)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bauschke, H.H., Combettes, P.L.: A weak-to-strong convergence principle for fejer-monotone methods in Hilbert spaces. Math. Oper. Res. 26, 248–264 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Nakajo, K., Takahashi, W.: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. J. Math. Anal. Appl. 279, 372–379 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dong, Q.L., Lu, Y.Y.: A new hybrid algorithm for a nonexpansive mapping. Fixed Point Theroy Appl. 2015, 37 (2015)CrossRefzbMATHGoogle Scholar
  13. 13.
    Dong, Q.L., He, S., Cho, Y.J.: A new hybrid algorithm and its numerical realization for two nonexpansive mappings. Fixed Point Theroy Appl. 2015, 150 (2015)CrossRefzbMATHGoogle Scholar
  14. 14.
    Iiduka, H.: Iterative algorithm for triple-hierarchical constrained nonconvex optimization problem and its application to network bandwidth allocation. SIAM J. Optim. 22, 862–878 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Iiduka, H.: Fixed point optimization algorithms for distributed optimization in networked systems. SIAM J. Optim. 23, 1–26 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Micchelli, C.A., Shen, L., Xu, Y.: Proximity algorithms for image models: denoising. Inverse Probl. 27(4), 045009 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Polyak, B.T: Some methods of speeding up the convergence of iteration methods, U.S.S.R. Comput. Math. Math. Phys. 4(5), 1–17 (1964)Google Scholar
  18. 18.
    Alvarez, F., Attouch, H.: An inertial proximal method for maximal monotone operators via discretization of a nonlinear oscillator with damping. Set Val. Anal. 9(1–2), 3–11 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Moudafi, A., Oliny, M.: Convergence of a splitting inertial proximal method formonotone operators. J. Comput. Appl. Math. 155, 447–454 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lorenz, D.A., Pock, T.: An inertial forward-backward algorithm for monotone inclusions. J. Math. Imaging Vis. 51, 311–325 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Chan, R.H., Ma, S., Yang, J.F.: Inertial proximal ADMM for linearly constrained separable convex optimization. SIAM J. Imaging Sci. 8(4), 2239–2267 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Beck, A., Teboulle, M.: A fast iterative shrinkage-thresholding algorithm for linear inverse problems. SIAM J. Imaging Sci. 2(1), 183–202 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Chambolle, A., Dossal, Ch.: On the convergence of the iterates of the “fast iterative shrinkage/ thresholding algorithm”. J. Optim. Theory. Appl. 166, 968–982 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Mainge, P.E: Convergence theorems for inertial KM-type algorithms. J. Comput. Appl. Math. 219, 223–236 (2008)Google Scholar
  25. 25.
    Bot, R.I., Csetnek, E.R., Hendrich, C.: Inertial Douglas-Rachford splitting for monotone inclusion problems. Appl. Math. Comput. 256, 472–487 (2015)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Nocedal, J., Wright, S.J.: Numerical Optimization. Springer Series in Operations Research and Financial Engineering, vol. 2, 2nd edn. Springer, Berlin (2006)Google Scholar
  27. 27.
    Dong, Q.L., Yuan, H.B.: Accelerated Mann and CQ algorithms for finding a fixed point of a nonexpansive mapping. Fixed Point Theory Appl. 2015, 125 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Alvarez, F.: Weak convergence of a relaxed and inertial hybrid projection-proximal point algorithm for maximal monotone operators in Hilbert space. SIAM J. Optim. 14(3), 773–782 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Matinez-Yanes, C., Xu, H.K.: Strong convergence of the CQ method for fixed point processes. Nonlinear Anal. 64, 2400–2411 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Alvarez, F., Attouch, H.: An inertial proximal method for maximal monotone operators via discretization of a nonlinear oscillator with damping. Set Val. Anal. 9, 3–11 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Sakurai, K., Liduka, H.: Acceleration of the Halpern algorithm to search for a fixed poin of a nonexpansive mapping. Fixed Point Theory Appl. 2014, 202 (2014)CrossRefGoogle Scholar
  32. 32.
    Dong, Q.L., Cho, Y.J., Zhong, L.L., Rassias, Th. M.: Inertial projection and contraction algorithms for variational inequalities, completedGoogle Scholar
  33. 33.
    Xu, H.X.: Averaged mappings and the gradient-projection algorithm. J. Optim. Theory Appl. 150, 360–378 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Zhou, H., Zhou, Y., Feng, G.: Iterative methods for solving a class of monotone variational inequality problems with applications. J. Inequal. Appl. 2015, 68 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Ishikawa, S.: Fixed points by a new iteration method. Proc. Am. Math. Soc. 44, 147–150 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Noor, M.A.: New approximation schemes for general variational inequalities. J. Math. Anal. Appl. 251, 217–229 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • Q. L. Dong
    • 1
    • 2
  • H. B. Yuan
    • 1
  • Y. J. Cho
    • 3
    • 4
    Email author
  • Th. M. Rassias
    • 5
  1. 1.College of ScienceCivil Aviation University of ChinaTianjinChina
  2. 2.Tianjin Key Lab for Advanced Signal ProcessingCivil Aviation University of ChinaTianjinChina
  3. 3.Department of Mathematics Education and RINSGyeongsang National UniversityJinjuKorea
  4. 4.Center for General EducationChina Medical UniversityTaichungTaiwan
  5. 5.Department of MathematicsNational Technical University of AthensAthensGreece

Personalised recommendations